Nausea, ear pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bookworm21
Veteran Member


Date Joined Mar 2008
Total Posts : 1766
   Posted 7/21/2008 6:22 AM (GMT -6)   
Is it "normal" to have random nausea? It seems like a few days per week for the last couple weeks I've been having nausea. Once I've even vomited and 3x I've had to cancel outings. It usually lasts a few hours up to an entire day. Is the nausea just happening b/c my inflammation is so bad? Does anyone have any natural remedies? I just got some nausea medicine as back-up, but I don't want to use it unless I'm going out and really need it.
 
I've also been having random ear pains (esp. my right ear). It happens a couple times per week (usually in the morning) and only lasts a few minutes. I had my ear checked at my last GI appt. and they could not find anything wrong, but the ear pains are still happening.
Female, Age 19, Dx w/ UC August 2007
9 Asacol, Rowasa1000 mg Canasa, Proctofoam, Rifaximin 2/day
Digestive Advantage (Crohn's & Colitis), 1 Florastor, 50 mg 6MP,1 Primadophilus reuteri, Remicade (2nd infusion 06/26/08), 2.4 g Lialda, 1 Forvia, 9 Colazal/day
*exploring the option of surgery
 


AngelTT
Regular Member


Date Joined Jun 2005
Total Posts : 213
   Posted 7/21/2008 6:40 AM (GMT -6)   
I have a lot of nausea when I'm in a flare. My doc gave me nausea medication that really helps but also knocks me out. In your case however, I think you have an inner ear issue that is causing it since you are also having ear pain. I'd go see your primary care doc and have them take a look. Good luck and please keep us posted!
34 year old female, Diagnosed Ulcerative Colitis 5 years ago
Current Meds: Remicade every 6 weeks, Prednisone 10mg (tapering), Prevacid, Sustenex, Lialda, Lexapro (anxiety), Synthroid, Iron, vitamins, Fish Oil
Expecting first child 12/08 via gestational surrogate!!!!


bellski
Regular Member


Date Joined Apr 2008
Total Posts : 499
   Posted 7/21/2008 7:01 AM (GMT -6)   
HI, That is so weird beccause, yesterday a was a little nautious but for the past 2 days I have had some sharp pains inside my right ear. I just took tylenol and was hoping I wasn't coming down with something. My guess would be the ear pain is not related to UC but you never know. Inner ear does sound like a possibility with you, especially if you have been dizzy at all. Good luck, I hope you feel better soon. Bellski
Lori (Bellski)-age 43 from Illinois
Diagnosed February 2008 with Ulcerative Proctitis,
Currently: mild symptoms / flare ?
Medications:  Asacol 400mg X 6, Canasa X 2 
Vitamins:  Calcium 600 + D X 2, Centrum, Citrucel caplets, Probiotics
High fiber diet
"I thank God that  I found this website!"
 


madabs
Regular Member


Date Joined May 2008
Total Posts : 388
   Posted 7/21/2008 7:33 AM (GMT -6)   

Sorry you are having nausea.  The only natural remedies I know are ginger tea and sea bands, but I have no personal experience with either.

Re:  your ears...... The pain could be from allergies.  The swelling from allergies affect the draining tube from your ears to your throat (can't spell it-eustachian tube?) and it can trap air bubbles and/or water and cause a lot of pain. It can also cause vertigo.   First try clearing you ears a few times as if you were on an airplane for immediately relief.  Then try some OTC allergy or sinus remedy.  There is a med for this called antivert, but it makes one very sleepy. 


UC diagnosed 10/05, first symptoms 1983
canasa and lialda daily
Trying out Digestive Fitness Probiotic
 


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 7/21/2008 8:41 AM (GMT -6)   
Do you have stomach issues such as acid reflux, GERD or gastritis? If you're not sure, here is a little test you can try. When you are feeling nauseas, try eating some Tums, Rolaids or MOM. If it helps with the nausea it might be that your stomach is producing a bit too much acid, which btw alot of Uc'ers have this problem. Also too, stomach acid issues can cause ear irritation too by aggravating the sinus/ear cavities from backwash. I'm not saying this may be the case but it's a thought anyway. I used to have an iron stomach and it wasn't until a couple years ago that I started getting extremely nauseas and yes even my ear would hurt. I told my GI about it and he put me on Prilosec - but of course too I started having the classic symptoms of acid reflux such as a heavy painful lump feeling in my chest, nausea, stomach pain etc. After I started on Prilosec, I haven't had a problem with nausea since.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs), Hydrocortisone E's, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Allegra
~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis~Sacroiliitis-epidural injections~bulging and herniated discs C5,C6&C7~2nd epidural injection 8/14
To help Healingwell - click here: DONATE
 
 
 
 

 
 


Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5175
   Posted 7/21/2008 9:28 AM (GMT -6)   
It's possible that you need to reduce Colazal from 9 to 6 daily, but don't try it w/o consulting your gastro. I cannot stay on full-dose Colazal for longer than 10 weeks because it starts irritating me. My symptoms have been puffy eyelids, dizziness, + early AM nausea. Sipping a small amount of natural cranberry juice helped me with the nausea, which progressed to dry heaves a few times. Be sure to drink plenty of water when taking your meds as a basic precaution. / Old Hat (nearly 30 yrs with left-sided UC; currently on 3 Colazal daily for maintenance of remission)
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, May 23, 2018 9:10 AM (GMT -6)
There are a total of 2,965,270 posts in 325,227 threads.
View Active Threads


Who's Online
This forum has 162950 registered members. Please welcome our newest member, tmorgen.
399 Guest(s), 3 Registered Member(s) are currently online.  Details
Michael_T, xy123, Megan Eliz